Jump to content
CrazyBoards.org

BP brain, med changes and ... ugh


Recommended Posts

Okay so I am new here and I have read/lurked for months.

I have learned a LOT and have come to really feel less ...alone with my diagnosis. And I just love the sense of humor about it all. I also like that the information being put out there is being made as accurate as possible and people aren't trying to act like... experts when they're not.

I'm hitting a low end of a hypomanic/manic spree and doc pushed my seroquel up to 25 mg (yes, 25 mg) my usual dose has been 6 mg for the past 3 years and it helps me sleep. Meds, regular sleep, low stress etc reallllllly help me stay stable.

I took 25mg for the first time last night and have this weird hangover, like... "ugh" - fuzzy thinking, if I think at all, the constant chatter in my head has quieted some (there has been constant song playing in my head for months - various songs, tunes, you name it) but I feel dull as hell. Like, I look in the mirror and I have this "huh" look in my face.

I know the brakes had to come on and I shudder to think I would have had to take more than the 25 mgs but how do you guys deal with med changes, and where can I find info on how certain meds hit parts of the brain?

For instance - I just found out the lamictal can "excite" your brain.... and instead of lowering my lamictal she raised my seroquel.

Trying to wrap my head around all this new information...

So, what med information is simple? How have you adjusted to the new doses? How long until things settle down? Does the new dose feel normal anytime soon?

Yes, i feel like a kid saying "are we there yet?"

Thanks

Link to comment
Share on other sites

You're asking a lot of big questions, the stuff about how meds effect the brain and stuff. You're asking books worth of questions. You might get better answers if you asked narrower questions.

I've never heard of anyone taking less than 25 mgs of seroquel. I didn't know they made pills smaller than that. You might have a hard time finding anyone who's done an increase from that little.

When I went up on my dose of it things mellowed out a bit after a couple weeks but I still needed to sleep a good ten hours on it.

Link to comment
Share on other sites

Welcome, Defrazid2! There's certainly a wealth of information (and entertainment ;)) on these boards.

It seems that whatever dose of Seroquel someone is on, it is always initially 'a lot' - in terms of knocking you out, giving you a 'hangover' the next day. You adjust a bit, then go up a bit more, feel the same amount of wiped out that you did on the lower dose, and so on, until you reach the target dose. My starting dose was 50mg, and I remember the night I first took it - I was knocked out within 15 mins. I slept for 14 hours (and through 2 hours of the alarm!) and was a zombie the next day. That continued with each dose increase up to 400mg, and the effects were the same at that dose for around 6 weeks. Nowadays, I take my 400mg, sit up reading or watching TV, and don't get knocked out for around 2 hours. If I have to get up in the night, I don't crash against the walls on the way to the bathroom like I used to. Getting up in the morning is somewhat easier (I hear the alarm, I just hit snooze a lot), and I have no dopey effects the next day. There seems to come a sweet spot where you just feel (dare I say) 'normal'.

Good luck, and in the meantime enjoy the sleep you'll get :)

Link to comment
Share on other sites

The smallest dose of Seroquel they make is 25 mgs. I took that and cut it into 1/4 pieces... after many trials of geodon and higher doses of seroquel. I get zonked out on 6 mg and when it's (irritability) bad then I would take 12 mgs - cut up (with a pill cutter and never quite the same size)

I don't like the way it made me feel, fuzzy, foggy, dull. I for some reason felt like I looked like a slack jawed village idiot and I hated sitting there with a blower dryer trying to make sense of it all after a shower. (no, that sentence didn't make sense to me either)

I know that sleep is huge for my stability and when my hubby starts giving me little clues that I'm being a little zippy....or reminding me that we ALREADY have 48 bags of rice in case of the "big one"... or "don't you think you've been on the computer long enough" - and my classic response when I'm not in the mood to "come down out of the manic tree" - what? 13 hours straight is an issue? What's the matter with ebay and amazon dammit??? And yes....I'm still doing research on how to open the candy store because everyone loved the chocolate covered spoons and other treats I made for christmas gifts this year. gahhhh. Yep, sleep is important, very very important.

Where was I? dammit I forgot what point I was trying to make.

Oh - I took 25 two nights ago...had yucky hangover and last night I took 25 and woke up a bit zippy. I did a lot of stuff in a short period of time so I'm hopeful that it will calm down the zippies....and not make me look like a slack jawed village idiot.

At least the repetitive songs have slowed down dramatically. I don't know how people function on 300mgs daily, which is what my doc would love to put me on. At 300 mgs I wonder if I would come out of my slack jawed stupor long enough to understand you have to open your eyes to determine if you are awake or not?

It's still a coin toss whether I like the trade off of the songs playing in my head being quieted down vs. the "fucking duh" feeling...

Link to comment
Share on other sites

LESS sedating at higher doses?

Interesting meds, very interesting.

I can take 50 mgs tonight and see what happens. She wants me to be able to take more mgs. I feel stupid if all I had to do was get it past my thick skull that just taking a whole pill would help so much lol

Yes, I'll try that and see what happens...what's the worst that can happen? I find out that 50mg makes me a ...drooler?

i yi yi I overthink shit sometimes

Link to comment
Share on other sites

Okay so I am new here and I have read/lurked for months.

I have learned a LOT and have come to really feel less ...alone with my diagnosis. And I just love the sense of humor about it all. I also like that the information being put out there is being made as accurate as possible and people aren't trying to act like... experts when they're not.

I'm hitting a low end of a hypomanic/manic spree and doc pushed my seroquel up to 25 mg (yes, 25 mg) my usual dose has been 6 mg for the past 3 years and it helps me sleep. Meds, regular sleep, low stress etc reallllllly help me stay stable.

I took 25mg for the first time last night and have this weird hangover, like... "ugh" - fuzzy thinking, if I think at all, the constant chatter in my head has quieted some (there has been constant song playing in my head for months - various songs, tunes, you name it) but I feel dull as hell. Like, I look in the mirror and I have this "huh" look in my face.

I know the brakes had to come on and I shudder to think I would have had to take more than the 25 mgs but how do you guys deal with med changes, and where can I find info on how certain meds hit parts of the brain?

For instance - I just found out the lamictal can "excite" your brain.... and instead of lowering my lamictal she raised my seroquel.

Trying to wrap my head around all this new information...

So, what med information is simple? How have you adjusted to the new doses? How long until things settle down? Does the new dose feel normal anytime soon?

Yes, i feel like a kid saying "are we there yet?"

Thanks

Link to comment
Share on other sites

How long until things settle down? Does the new dose feel normal anytime soon?

Yes, i feel like a kid saying "are we there yet?"

Thanks

Good question.

Really tough answers.

I approach any form of drug taking as part of a pro vs con problem. If the pros in the long term outweigh the cons, and especially if the cons are only in the short term (ie: side effects) I take the drug. If the side effects (cons) continue or are not worth the pros I don't take the drug.

This is just my way of dealing with a very hard situation. Sometimes the side-effects go away. Sometimes they don't... Olanzapine will continue to act as a sedative no matter what therapeutic dose I chose to take... it's just something I've decided to live with for the moment.

Sorry I couldn't be anymore helpful... and good luck with changing your meds. Keep us posted.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...